SciELO - Scientific Electronic Library Online

 
vol.69 issue5Flexible bronchoscopie in pediatrics. A useful therapeutic and diagnostic toolGrowth of normal children from Cordoba (Argentina) in their first year of life,1993-1994.CLACYD Research author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

Share


Revista chilena de pediatría

Print version ISSN 0370-4106

Rev. chil. pediatr. vol.69 no.5 Santiago July 1998

http://dx.doi.org/10.4067/S0370-41061998000500005 

Rev.Chil.Pediatr.69 (5);215-217,1998

 

CASO CLINICO

 

 

 

Intoxicación por carbamazepina con dos

dosis de claritromicina: Reporte de un caso

 

Intoxication by carbamazepin with a two-clarithromycin doses, clinical report

 

Paula Araya H.1 ;Jacobo Cohen V.2 ;Carlos Silva R.1 ;Manuel Fruns Q.1

 

 

 

  1. Servicio de Neurología, Hospital Clínico de la Universidad de Chile José Joaquín Aguirre.
  2. Servicio de Infectología. Hospital Luís Calvo Mackenna.

 

Resumen

 

La :interacción entre carbamazepina y claritromicina ha sido recientemente reportada en la literatura. Reportamos el caso de un niño de 8 años, portador de epilepsia, quien presentó una intoxicación por carbamazepina luego de que se agregara claritromicina al tratamiento. Después de la segunda dosis del antibiótico el paciente se mostró somnoliento y con ataxia cerebelosa, demostrándose una importante elevación del nivel plasmático de carbamazepira. El paciente recobró su condición normal rapidamente, luego de que se suspendiera el antibiotico con la

concomitante disminución del nivel plasmático del aticonvulsivante. Se discuten las características de esta interacción de fármacos haciendo resaltar las características del metabolismo de los niños que hace especialmente importante esta situación clínica

 

Palabras clave: carbamazepina, claritromicina, macroidos, interacción de drogas,intoxicacion por drogas.

 

 

Intoxication by carbamazepin with a two-clarithromycin doses, clinical report

 

Clarithromycin and carbamazepine interaction has been recently reported in the litercture. Here we report an unusual early clinical intoxication when c^arithrcmyci1" was added to ccrbamazepine in a 8 yea' old boy who suffered from epilepsy. There was a high elevation of corbaTiazepine plasma level associated with somnolence and cerebellar ataxla after the second dose of clarihromycin. The child recovered his "o-mal condition rapidly after the withdrawal of the antibiotic, with normalialization of the plasma level of carbanazepine. We discuss the characteristics of he interaction of these two drugs and we stress the special features of the children metabolism that may account for this

interaction.

 

 

Key words: carbamazepine, claritiromycin, macrolides, drug toxicity, drug interaction.

 

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License